Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 371, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2011, 4:53 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 4:53 PM CDT (21:53 UTC)
- Expired
- Aug 13, 2011, 5:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7116 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290 WUUS54 KOHX 132153 SVROHX TNC147-165-132230- /O.NEW.KOHX.SV.W.0371.110813T2153Z-110813T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 453 PM CDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE... WESTERN SUMNER COUNTY IN MIDDLE TENNESSEE... * UNTIL 530 PM CDT * AT 451 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CROSS PLAINS...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CROSS PLAINS... PORTLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3666 8648 3646 8645 3648 8684 3659 8686 TIME...MOT...LOC 2153Z 263DEG 15KT 3654 8676 $$ FORECASTER:BOYD
2 follow-up statements
647 WWUS54 KOHX 132214 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 514 PM CDT SAT AUG 13 2011 TNC147-165-132230- /O.CON.KOHX.SV.W.0371.000000T0000Z-110813T2230Z/ ROBERTSON TN-SUMNER TN- 514 PM CDT SAT AUG 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SUMNER AND EAST CENTRAL ROBERTSON COUNTIES UNTIL 530 PM CDT... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROSS PLAINS...OR 9 MILES EAST OF SPRINGFIELD...MOVING EAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... CROSS PLAINS. LAT...LON 3656 8681 3658 8649 3646 8645 3648 8682 TIME...MOT...LOC 2214Z 276DEG 12KT 3651 8670 $$ BOYD
490 WWUS54 KOHX 132225 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 525 PM CDT SAT AUG 13 2011 TNC147-165-132235- /O.EXP.KOHX.SV.W.0371.000000T0000Z-110813T2230Z/ ROBERTSON TN-SUMNER TN- 525 PM CDT SAT AUG 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SUMNER AND EAST CENTRAL ROBERTSON COUNTIES WILL EXPIRE AT 530 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3656 8681 3658 8649 3646 8645 3648 8682 TIME...MOT...LOC 2225Z 276DEG 12KT 3649 8665 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:17 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 13, 3:17 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CDT SAT AUG 13 2011 .DISCUSSION...EXPECTING SCT TSTMS THIS AFTERNOON WHICH MAY BUMP UP TO NUMEROUS IN THE ERN SECTIONS THIS EVENING. NOT GETTING MUCH ATTM... MOST LIKELY DUE TO THE LACK OF SFC HEATING. MORNING SOUNDING HAD A CONVECTIVE TEMP OF 87F AND WERE ONLY A DEGREE OR TWO ABOVE THAT NOW. ALSO NOTICED THAT THE 18Z RUN OF THE LOCAL WRF IS SHOWING LESS CONVECTION THAT THE EARLIER 12Z RUN. HOWEVER...AS THE FRONT (ALONG A LINE FROM IND TO PAH) MOVES INTO THE AREA WE EXPECT CONVECTION TO INCREASE. CONCERNING SEVERE...SPC PULLED THEIR SLIGHT RISK AREA FURTHER NORTH. WEAK FORCING AND LOW SHEAR VALUES OVER THE AREA ARE THE MAIN CULPRITS HERE. INCREASING DRY AIR FLOWING INTO THE AREA WITH ONLY A SLIGHT RISK OF CONVECTION TOMORROW WITH MON- WED EXPECTED TO BE MOSTLY DRY. WEAK RETURN FLOW AND THE APPROACH OF AWEAK FRONT FROM THE NW ON WED NGT BRINGS POPS BACK INTO THE FORECAST FOR THE WED NGT-THU NGT PERIOD. DRY AIR BEHIND THIS FRONT SHOULD KEEP IT MOSTLY DRY FOR FRI AND SAT. LONG RANGE...GFS BRINGS THE TROPICAL FEATURE NEAR 10N/40W(?) EWD INTO THE GULF BY EARLY NEXT WEEK. EURO SEEMS TO HAVE NO HINT OF THIS AT THE SFC. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 86 65 84 / 40 20 05 05 CLARKSVILLE 68 84 62 84 / 30 10 05 05 CROSSVILLE 66 81 60 79 / 60 20 10 05 COLUMBIA 70 87 64 85 / 40 20 05 05 LAWRENCEBURG 70 88 63 86 / 40 20 05 05 WAVERLY 69 86 63 85 / 30 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Aug 13, 1:01 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 101 PM CDT SAT AUG 13 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-141815- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 101 PM CDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A COOL FRONT MOVING TOWARD THE AREA AT THE SURFACE COMBINED WITH AN UPPER LEVEL LOW MOVING THROUGH THE GREAT LAKES WILL LIKELY PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. ACTIVITY WILL DIMINISH BY MIDNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JLM
In the hours before
Special weather statement, Aug 13, 4:47 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT SAT AUG 13 2011
TNZ007-008-132215-
ROBERTSON-SUMNER-
447 PM CDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF CROSS PLAINS...OR 6 MILES
NORTHEAST OF SPRINGFIELD...MOVING EAST AT 15 MPH.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3652 8634 3644 8684 3661 8691 3666 8678
3666 8659 3664 8656 3666 8651 3666 8640
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.